Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 180, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Nov 9, 2005, 4:20 PM EST for Luzerne County, Pennsylvania. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2005, 4:20 PM EST (21:20 UTC)
- Expired
- Nov 9, 2005, 4:43 PM EST
- In force
- 23 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 114 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 4:00 PM EST, 20 minutes earlier.
Area forecast discussion, Nov 9, 4:00 PM EST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 400 PM EST WED NOV 9 2005 .SHORT TERM (TONIGHT - FRIDAY)... COLD FRONT WILL CROSS REGION THIS EVENING WITH WIDESPREAD SHOWERS EXPECTED AND STILL A CHANCE OF THUNDERSTORMS. LOW LEVEL STABILITY HAS KEPT SVR WX FROM OCCURRING WITH CONVECTIVE ACTIVITY AND EXPECT THIS TREND TO CONTINUE THROUGH FROPA. AFTER FROPA A BRIEF DRY SLOT MAY SWING THROUGH BEFORE UPPER LEVEL TROF AXIS AND WRAP AROUND MOISTURE PUSHES IN TOWARD MORNING. THURSDAY...UPPER LEVEL TROF SWINGS THROUGH WITH SECONDARY SHOT OF CAA DURING THE LATE MORNING/EARLY AFTERNOON BEHIND SECONDARY SFC TROF. RAISED POPS TO LIKELY ACROSS NRN ZONES DUE TO LAKE ENHANCEMENT WITH CHC POPS MOST OTHER AREAS BUT DRY FAR SE ZONES. THURSDAY NIGHT...WELL ALIGNED 310 FLOW WITH CONDITIONAL INSTABILITY AS T85 DROPS TO -8C. LACK OF SIGNIFICANT SYNOPTIC MOISTURE AND MOIST LAYER WELL BELOW SNOW GROWTH REGION ARE LIMITING FACTORS FOR SIGNIFICANT LES EVENT. WENT WITH 1 TO 2 INCHES ACROSS WESTERN MOHAWK VALLEY, ONONDAGA COUNTY AND NRN SUSQ REGION. AFTER 06Z, WINDS BEGIN TO BACK AND SHEAR INCREASES, LOWERED POPS TO CHC. FRIDAY...UPPER LEVEL RIDGE BEGINS TO BUILD ACROSS FA AS SFC HIGH MOVES INTO THE SE STATES. AFTER LINGERING SNOW SHOWERS ACROSS NRN ZONES SKIES WILL BE PS WITH MODERATING TEMPS. && .LONG TERM (FRI NIGHT - WED) FOLLOWED HPC/GFS GUIDANCE FOR EXTENDED. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
Hazardous weather outlook, Nov 9, 5:16 AM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 516 AM EST WED NOV 9 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-101023- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 516 AM EST WED NOV 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. HOWEVER...THESE STORMS SHOULD NOT BE NEARLY AS INTENSE AS THOSE WE EXPERIENCE LAST SUNDAY...STAYING BELOW SEVERE LIMITS. WINDS WILL INCREASE TONIGHT...POSSIBLY GUSTING AS HIGH AS 40 MPH OVER PARTS OF CENTRAL NEW YORK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE OVER SOME HILLTOP AREAS OF CENTRAL NEW YORK THURSDAY AND THURSDAY NIGHT...AS LAKE EFFECT SNOW SHOWERS DEVELOP. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJ
In the hours before
Special weather statement, Nov 9, 2:22 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 222 PM EST WED NOV 9 2005 NYZ009-018-036-037-092015- MADISON NY-ONEIDA NY-ONONDAGA NY- 222 PM EST WED NOV 9 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 216 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR CICERO..AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKEPORT AT 230 PM EST SOUTH BAY AND JEWELL AT 235 PM EST VERONA BEACH AND SYLVAN BEACH AT 240 PM EST NEW LONDON AND BLOSSVALE AT 245 PM EST VERONA MILLS AND LEE AT 250 PM EST ROME AND STOKES CORNER AT 255 PM EST DELTA LAKE AND GRIFFISS AFB AT 300 PM EST THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MC
Special weather statement, Nov 9, 3:50 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 350 PM EST WED NOV 9 2005 PAZ044-047-092130- LACKAWANNA PA-LUZERNE PA- 350 PM EST WED NOV 9 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR FAIRMOUNT SPGS..AND MOVING EAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MUHLENBERG AND SWEET VALLEY AT 355 PM EST GLEN LYON AND PIKES CREEK AT 400 PM EST PLYMOUTH AND LYNWOOD AT 405 PM EST PLAINS AND LARKSVILLE AT 410 PM EST WESTMINISTER AND LAFLIN AT 415 PM EST DUPONT AND GLENDALE AT 420 PM EST SPRINGBROOK CORNERS AND SCRANTON AT 425 PM EST YOSTVILLE AND MOSCOW AT 430 PM EST THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Special weather statement, Nov 9, 3:52 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 352 PM EST WED NOV 9 2005 PAZ038-039-092130- BRADFORD PA-SUSQUEHANNA PA- 352 PM EST WED NOV 9 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR WYSOX..AND MOVING EAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WEST AUBURN AND RUSHVILLE AT 400 PM EST RUSH AND LAWTON AT 405 PM EST ELK LAKE AND SPRINGVILLE AT 410 PM EST DIMOCK AND SOUTH MONTROSE AT 415 PM EST ALFORD AND HOP BOTTOM AT 420 PM EST HARFORD AND GIBSON AT 425 PM EST JACKSON AND BURNWOOD AT 430 PM EST THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 4:00 PM EST | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 60 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.